MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM SURESHOT SHORT AO DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. 4.0MM SURESHOT SHORT AO DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692810
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during trigen meta nail tibia procedure while drilling a distal a/p hole, the device could drill the cortical on the near side, but could not penetrate to the opposite cortical.The surgeon decided to use a radiolucent drill to complete the procedure, moreover, surgery was delayed for no more than 30 min.No patient injuries were reported.

Brand Name
4.0MM SURESHOT SHORT AO DRILL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9831257
Report Number1020279-2020-00873
Device Sequence Number19017670
Product Code OLO
UDI-Device Identifier03596010648242
UDI-Public03596010648242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692810
Device Catalogue Number71692810
Device Lot Number71692810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer08/22/2021
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1